ASHA STI Message Board
It is currently Wed Apr 23, 2014 10:48 pm

All times are UTC - 5 hours


 

National Cervical Cancer Coalition


Forum locked This topic is locked, you cannot edit posts or make further replies.  [ 2 posts ] 
Author Message
PostPosted: Mon May 11, 2009 5:32 pm 

Joined: Mon May 11, 2009 5:11 pm
Posts: 3
Location: NY
Hi everyone -

My doctor diagnosed three tiny bumps around my vaginal opening as warts and prescribed Aldara. The warts are so small and innocuous-looking that she was convinced they were nothing until the biopsy came back positive. I thought they had to be something (though wasn't sure HPV) because they were so uncomfortable and itchy.

I've been using the cream for 2 1/2 weeks now, and I think the bumps are getting smaller. But... I'm worried there are others. I've felt what feels like dozens of other bumps around the area, and it's very itchy, and I don't know if I'm being paranoid or not. I made another appointment with my doc, but can't get in for another 2 weeks. In the meantime, I started applying a little of the Aldara to one of the other areas that I self-diagnosed.

Well, after 3 applications in one other area, the skin developed an open sore that is incredibly painful. I stopped applying the cream, but it hurts so much, especially when I pee, but is just tender in general. Has Aldara affected anyone else like this? Is there anything I can do to help the discomfort and pain?

Also, I am still very worried about the other possible warts. I don't want to wait for fear of them getting worse, but I am now nervous to apply the Aldara. I don't have a lot of confidence in my doctor now, since after she took the biopsy before, she was so convinced that the bumps weren't hpv that she said I should go ahead and have sex with my new boyfriend, which we had been waiting to do because I was worried about the bumps.

I have never been so uncomfortable.
Sorry for this long post - and thanks for any help. I just want them all to be gone.


Top
   
 
 Post subject:
PostPosted: Tue May 12, 2009 12:01 pm 
Site Admin

Joined: Wed Oct 04, 2006 4:08 pm
Posts: 2122
Location: North Carolina
Hi ariel,

Skin irritation is not uncommon with Aldara. While it's usually described as mild, in some cases it can be severe. Often the recommendation is to simply stop using the cream until the irritation subsides, but let either your health care provider or pharmacist know how much pain you're in.

It would be unlikely to have dozens of genital warts develop, but of course we can't speculate about what might be going on, and you'll have to get your health care provider to take a look. If you don't want to wait two weeks, ask if they can possibly work you in as a walk up appointment, or consider going to an urgent care clinic for more immediate access.

The manufacturer, Graceway Pharmaceuticals, has a number you can call if you have any issues with or questions about Aldara: 1-800-328-0255.

I hope this helps. Follow-up with us sometime if you don't mind to let us know how you're doing.

Best,
Fredo

_________________
ASHA Moderator


Top
   
 
Display posts from previous:  Sort by  
Forum locked This topic is locked, you cannot edit posts or make further replies.  [ 2 posts ] 

All times are UTC - 5 hours


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB® Forum Software © phpBB Group